Blogs


Notices

Anxiety and physical symptoms question

Old 03-25-2009, 10:37 AM
  # 1 (permalink)  
Member
Thread Starter
 
Join Date: Jun 2007
Posts: 213
Anxiety and physical symptoms question

Hey All- Does anybody here struggle with physical issues as a direct result of anxiety? I'm newly sober ( 45 days) and am newly medicated ( 100mg Zoloft- 30 days)...I have all kinds of muscle pains, aches, A LOT of indigestion and stomach upset, tingling hands/feet, headache, and never ending thoughts about dying and catastrophes of all sorts.....the worst is convincing myself I'm having a heart attack ( happens about twice a day) when its really panic and anxiety.....any thoughts or suggestions? Thanks
Robzoloft is offline  
Old 03-25-2009, 10:45 AM
  # 2 (permalink)  
Forum Leader
 
Astro's Avatar
 
Join Date: Nov 2006
Location: Scottsdale, AZ, one big happy dysfunctional family!
Posts: 19,050
Rob, please give some thought to discussing this with your prescriber. Any side-effects, especially those dark thoughts you're having, should be talked over with your doctor.

I'm not an expert, I've only tried a few different meds for anxiety before settling in with EffexorXR. What worked most effectively for me was noting how I felt and relaying that info to the nurse-practitioner that was working with me. By doing that were able to find the correct dosage and time of day to take it that would work best for me.

I also took Aciphex for awhile for the indigestion, but again, please talk to your doctor about what you're experiencing. Play it safe, OK?
Astro is offline  
Old 03-25-2009, 01:44 PM
  # 3 (permalink)  
Member
 
scarlati's Avatar
 
Join Date: Jan 2007
Location: Ft Worth, TX
Posts: 174
First of all, have you ever talked to a doctor about all those symptoms? You may actually have a medical condition. So if you haven't, that'd be a good start.

But yeah, those do sound like some symptoms of anxiety. I think it's a little different for everybody. I used to get the tingling and numbness in my arms and legs, chest pains, shortness of breath, tightness in my chest and throat, dizziness, disorientation, fatigue, nausea and probably a couple that I'm forgetting. The meds helped with some of those, but not as much as therapy did. Learning some meditation and breathing techniques and taking some time every day to calm myself down is what has really gotten my anxiety and its symptoms under control.

Its not clear from your post, though, if your symptoms are from the anxiety or the meds, or if you've ruled out medical conditions. Were you experiencing these before you started the zoloft? If not, then as Astro said, you should talk to your prescriber. If you had these problems before the zoloft you should get a physical. If they say there's nothing physically wrong with you and it's not from the meds, then talk to a counsellor/therapist. But if you have an anxiety problem you should be doing that anyway.
scarlati is offline  

Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 10:48 AM.